MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11633
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor raabe guiding sheath sheared off inside the patient.Reportedly, another sheath of the same type developed tip damage upon attempted insertion into the left femoral artery (a non-reportable event).The patient's anatomy was reportedly scarred.That device was removed and the complaint device was inserted.During insertion, the device reportedly sheared.An unknown 0.035 inch wire guide was used during the procedure.Reportedly, contralateral access was obtained and the left iliac artery was occluded with an unknown balloon to decrease bleeding.All fragments were removed from the patient, and another device of the same type was used to complete the procedure.The patient was discharged to home in stable condition.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed separation of the device into six pieces.The tubing lining was observed to the connecting coil.The sheath was elongated throughout the length.The separated portions measured 34.6 cm, 5.9 cm, 4.9 cm, 1.4 cm, 0.5 cm, and 1.7 cm in length.The separated sections of sheath tubing were connected by coiling.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A single additional reported complaint for this lot number was recorded, but this complaint described a different failure mode.No further complaints for this lot number have been received.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The device is supplied with instructions for use (ifu), which state that all interventional or diagnostic instruments should move freely through the valve and sheath to avoid damage.The ifu also states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ based on the information provided and the examination of the returned product, investigation has concluded that the device failure was likely due to the patient¿s reportedly scarred anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received stating that blood loss during the course of the procedure was approximately 200ml.The dilator was reinserted into the sheath prior to its removal.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9009928
Report Number1820334-2019-02277
Device Sequence Number11555814
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)220604(10)9785523
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberG11633
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number9785523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/10/2019
03/20/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/04/2019
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;